Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 26, NWS Fort Worth, TX

July 29, 2005Lampasas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 29, 2005, 6:39 PM CDT for Lampasas County, Texas. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2005, 6:39 PM CDT (23:39 UTC)
Expired
Jul 29, 2005, 8:15 PM CDT
In force
96 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Lampasas County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 292341
FFWFWD
TXC281-300115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT FRI JUL 29 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 815 PM CDT

* AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LAMPASAS...MOVING         
  NORTHEAST AT 5 TO 10 MPH.

* THE THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...   
  LAMPASAS RIGHT NOW 
  RURAL SOUTHERN AND SOUTHEAST LAMPASAS COUNTY THROUGH 815 PM

LOW WATER CROSSINGS ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT 
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. 
SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT 
DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.

LAT...LON 3111 9837 3119 9817 3120 9807 3120 9802
      3118 9799 3114 9797 3104 9806 3104 9838
      3106 9838

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:57 PM CDT, 42 minutes earlier.

Area forecast discussion, Jul 29, 5:57 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT FRI JUL 29 2005

.AVIATION...
VFR CONDS TO PREVAIL OVR N TX TRACON NEXT 24 HRS. MAY NEED TO HOLD
VCSH/VCTS KACT VCNTY TIL 01-02Z PER RADAR AND ACTIVITY UPSTREAM OF
THE SITE...AS THIS PTN OF N TX IS UNDER INFLUENCE OF DEEPER MSTR
PER LAPS SOUNDINGS AND WATER VAPOR IMAGERY. OTRW...E/NELY FLO 5-8
KTS WILL BECOME NEAR CALM AFTER 02Z...BEFORE E/NE FLO RETURNS BY
18Z SAT.

05/

&&

.PREV DISCUSSION... /ISSUED 343 PM CDT FRI JUL 29 2005/

DISCUSSION...
HIGH PRESSURE TO BUILD OVER THE ROCKIES INTO THE CENTRAL
PLAINS...LEAVING NORTH TEXAS WARM AND DRY THROUGH MOST OF THIS
FORECAST PERIOD. CURRENT PRECIP IN THE SOUTHWEST WILL END LATE
THIS EVENING AS IT CONTINUES TO DRIFT SOUTHEAST OUT OF THE CWA.

AFTER TONIGHT WE WILL HAVE LITTLE CHANCE FOR PRECIP UNTIL LATER IN
THE WEEK WHEN A WEAK SHEAR ZONE IS PROGGED TO MOVE INTO THE
REGION. MOISTURE WILL HAVE SUFFICIENT TIME TO BUILD AS WINDS WILL
GRADUALLY TURN TO THE SOUTH. IN ADDITION...A FRONT WILL APPROACH
AND MAKE IT INTO OKLAHOMA BUT AT THIS TIME IT IS QUESTIONABLE
ABOUT IT MAKING FAR ENOUGH SOUTH TO REALLY AFFECT NORTH TEXAS.

TEMPERATURES WILL GRADUALLY WARM TO NEAR OR SLIGHTLY ABOVE NORMALS
BUT SHOULD NOT BE TOO EXCESSIVE...EVEN FOR THIS TIME OF YEAR.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/42
Hazardous weather outlook, Jul 29, 3:10 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT FRI JUL 29 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
310 PM CDT FRI JUL 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING ALONG
AND SOUTH OF A BRECKENRIDGE...TO HILLSBORO...TO PALESTINE LINE.
LIGHTING WILL BE THE MAIN WEATHER HAZARD.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EAST OF A BONHAM...TO
CORSICANA...TO KILLEEN LINE ON THURSDAY.  THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

13

In the hours before

Special weather statement, Jul 29, 6:25 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT FRI JUL 29 2005

TXZ156-300000-

LAMPASAS-
630 PM CDT FRI JUL 29 2005

...SIGNIFICANT WEATHER UPDATE...

AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL JUST WEST OF
LAMPASAS...MOVING NORTH-NORTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE KEMPNER AND LAMPASAS.

FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED...VERY HEAVY RAINFALL
TO 2 INCHES...AND UP TO MARBLE-SIZED HAIL CAN BE EXPECTED FROM THIS
CLUSTER OF STORMS. STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY
BEFORE SUNSET OVER THIS AREA.

THE VERY HEAVY RAINFALL MAY RESULT IN WIDESPREAD STREET FLOODING IN
THE CITY OF LAMPASAS AND ADJOINING AREAS. USE CAUTION THE WHEN
TRAVELING HIGHWAY 281 AND OTHER ROADWAYS ACROSS SOUTHERN LAMPASAS
COUNTY.

05/

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.